Skip to main content

Generalized Algebraic Difference Approach: Theory Based Derivation of Dynamic Site Equations with Polymorphism and Variable Asymptotes

Buy Article:

$29.50 plus tax (Refund Policy)


Biologically realistic site models require the ability to concurrently express variable asymptotes and polymorphism in curve shapes. Moreover, it is only logical and rational to require that these models be invariant to changes in the index or base age. This manuscript explains the Generalized Algebraic Difference Approach that can be used effectively to derive truly base-age invariant difference equations capable of describing concurrent polymorphism and variable asymptotes. This new generic methodology for derivation of even the most complex dynamic equations is mathematically sound. The equations derived with it can be extremely flexible and may generate intricate patterns of concurrent polymorphism and variable asymptotes. This methodology is relevant to all situations in which the dependent variable is a function of an unobservable variable, and the models can be implicitly defined by their initial conditions. It is equally useful for derivation of new equations and for improvement of existing base-age specific equations. For. Sci. 46(1):116-126.

Keywords: Site index; base-age invariance; growth and yield; inventory updates; mixed effects

Document Type: Journal Article

Publication date: February 1, 2000

More about this publication?
  • Forest Science is a peer-reviewed journal publishing fundamental and applied research that explores all aspects of natural and social sciences as they apply to the function and management of the forested ecosystems of the world. Topics include silviculture, forest management, biometrics, economics, entomology & pathology, fire & fuels management, forest ecology, genetics & tree improvement, geospatial technologies, harvesting & utilization, landscape ecology, operations research, forest policy, physiology, recreation, social sciences, soils & hydrology, and wildlife management.
    Forest Science is published bimonthly in February, April, June, August, October, and December.

    2015 Impact Factor: 1.702
    Ranking: 16 of 66 in forestry

    Also published by SAF:
    Journal of Forestry
    Other SAF Publications
  • Submit a Paper
  • Membership Information
  • Author Guidelines
  • Ingenta Connect is not responsible for the content or availability of external websites

Access Key

Free Content
Free content
New Content
New content
Open Access Content
Open access content
Partial Open Access Content
Partial Open access content
Subscribed Content
Subscribed content
Free Trial Content
Free trial content
Cookie Policy
Cookie Policy
Ingenta Connect website makes use of cookies so as to keep track of data that you have filled in. I am Happy with this Find out more